November  2014, 13(6): 2641-2673. doi: 10.3934/cpaa.2014.13.2641

Primary birth of canard cycles in slow-fast codimension 3 elliptic bifurcations

1. 

Hasselt University, Campus Diepenbeek, Agoralaan Gebouw D, 3590 Diepenbeek, Belgium

2. 

Hasselt University, Campus Diepenbeek, Agoralaan-Gebouw D, B-3590 Diepenbeek, Belgium

3. 

Universiteit Hasselt, Campus Diepenbeek, Agoralaan–gebouw D, 3590 Diepenbeek

Received  October 2013 Revised  April 2014 Published  July 2014

In this paper we continue the study of ``large" small-amplitude limit cycles in slow-fast codimension 3 elliptic bifurcations which is initiated in [8]. Our treatment is based on blow-up and good normal forms.
Citation: Renato Huzak, P. De Maesschalck, Freddy Dumortier. Primary birth of canard cycles in slow-fast codimension 3 elliptic bifurcations. Communications on Pure & Applied Analysis, 2014, 13 (6) : 2641-2673. doi: 10.3934/cpaa.2014.13.2641
References:
[1]

P. De Maesschalck and F. Dumortier, Slow-fast Bogdanov-Takens bifurcations, J. Differential Equations, 250 (2011), 1000-1025. doi: 10.1016/j.jde.2010.07.022.  Google Scholar

[2]

F. Dumortier and R. Roussarie, Birth of canard cycles, Discrete Contin. Dyn. Syst. Ser. S, 2 (2009), 723-781. doi: 10.3934/dcdss.2009.2.723.  Google Scholar

[3]

P. De Maesschalck and F. Dumortier, Singular perturbations and vanishing passage through a turning point, J. Differential Equations, 248 (2010), 2294-2328. doi: 10.1016/j.jde.2009.11.009.  Google Scholar

[4]

P. De Maesschalck and F. Dumortier, Canard cycles in the presence of slow dynamics with singularities, Proc. Roy. Soc. Edinburgh Sect. A, 138 (2008), 265-299. doi: 10.1017/S0308210506000199.  Google Scholar

[5]

F. Dumortier, R. Roussarie, J. Sotomayor, and H. Zoladek, Bifurcations of Planar Vector Fields, Lecture Notes in Mathematics, 1480, Springer-Verlag, Berlin, 1991.  Google Scholar

[6]

Freddy Dumortier, Compactification and desingularization of spaces of polynomial Liénard equations, J. Differential Equations, 224 (2006), 296-313. doi: 10.1016/j.jde.2005.08.011.  Google Scholar

[7]

Robert Roussarie, Putting a boundary to the space of Liénard equations, Discrete Contin. Dyn. Syst., 17 (2007), 441-448. doi: 10.3934/dcds.2007.17.441.  Google Scholar

[8]

R. Huzak, P. De Maesschalck and F. Dumortier, Limit cycles in slow-fast codimension 3 saddle and elliptic bifurcations, J. Differential Equations, 255 (2013), 4012-4051. doi: 10.1016/j.jde.2013.07.057.  Google Scholar

[9]

Peter De Maesschalck and Freddy Dumortier, Detectable canard cycles with singular slow dynamics of any order at the turning point, Discrete Contin. Dyn. Syst., 29 (2011), 109-140. doi: 10.3934/dcds.2011.29.109.  Google Scholar

[10]

P. De Maesschalck and F. Dumortier, Time analysis and entry-exit relation near planar turning points, J. Differential Equations, 215 (2005), 225-267. doi: 10.1016/j.jde.2005.01.004.  Google Scholar

[11]

P. Bonckaert, P. De Maesschalck and F. Dumortier, Well adapted normal linearization in singular perturbation problems, J. Dynam. Differential Equations, 23 (2011), 115-139. doi: 10.1007/s10884-010-9191-0.  Google Scholar

[12]

M. Krupa and P. Szmolyan, Relaxation oscillation and canard explosion, J. Differential Equations, 174 (2001), 312-368. doi: 10.1006/jdeq.2000.3929.  Google Scholar

[13]

Daniel Panazzolo, Desingularization of nilpotent singularities in families of planar vector fields, Mem. Amer. Math. Soc., 158 (2002). doi: 10.1090/memo/0753.  Google Scholar

[14]

J. Llibre, A survey on the limit cycles of the generalized polynomial Liénard differential equations, Mathematical models in engineering, biology and medicine, AIP Conf. Proc., 1124 (2009), 224-233.  Google Scholar

show all references

References:
[1]

P. De Maesschalck and F. Dumortier, Slow-fast Bogdanov-Takens bifurcations, J. Differential Equations, 250 (2011), 1000-1025. doi: 10.1016/j.jde.2010.07.022.  Google Scholar

[2]

F. Dumortier and R. Roussarie, Birth of canard cycles, Discrete Contin. Dyn. Syst. Ser. S, 2 (2009), 723-781. doi: 10.3934/dcdss.2009.2.723.  Google Scholar

[3]

P. De Maesschalck and F. Dumortier, Singular perturbations and vanishing passage through a turning point, J. Differential Equations, 248 (2010), 2294-2328. doi: 10.1016/j.jde.2009.11.009.  Google Scholar

[4]

P. De Maesschalck and F. Dumortier, Canard cycles in the presence of slow dynamics with singularities, Proc. Roy. Soc. Edinburgh Sect. A, 138 (2008), 265-299. doi: 10.1017/S0308210506000199.  Google Scholar

[5]

F. Dumortier, R. Roussarie, J. Sotomayor, and H. Zoladek, Bifurcations of Planar Vector Fields, Lecture Notes in Mathematics, 1480, Springer-Verlag, Berlin, 1991.  Google Scholar

[6]

Freddy Dumortier, Compactification and desingularization of spaces of polynomial Liénard equations, J. Differential Equations, 224 (2006), 296-313. doi: 10.1016/j.jde.2005.08.011.  Google Scholar

[7]

Robert Roussarie, Putting a boundary to the space of Liénard equations, Discrete Contin. Dyn. Syst., 17 (2007), 441-448. doi: 10.3934/dcds.2007.17.441.  Google Scholar

[8]

R. Huzak, P. De Maesschalck and F. Dumortier, Limit cycles in slow-fast codimension 3 saddle and elliptic bifurcations, J. Differential Equations, 255 (2013), 4012-4051. doi: 10.1016/j.jde.2013.07.057.  Google Scholar

[9]

Peter De Maesschalck and Freddy Dumortier, Detectable canard cycles with singular slow dynamics of any order at the turning point, Discrete Contin. Dyn. Syst., 29 (2011), 109-140. doi: 10.3934/dcds.2011.29.109.  Google Scholar

[10]

P. De Maesschalck and F. Dumortier, Time analysis and entry-exit relation near planar turning points, J. Differential Equations, 215 (2005), 225-267. doi: 10.1016/j.jde.2005.01.004.  Google Scholar

[11]

P. Bonckaert, P. De Maesschalck and F. Dumortier, Well adapted normal linearization in singular perturbation problems, J. Dynam. Differential Equations, 23 (2011), 115-139. doi: 10.1007/s10884-010-9191-0.  Google Scholar

[12]

M. Krupa and P. Szmolyan, Relaxation oscillation and canard explosion, J. Differential Equations, 174 (2001), 312-368. doi: 10.1006/jdeq.2000.3929.  Google Scholar

[13]

Daniel Panazzolo, Desingularization of nilpotent singularities in families of planar vector fields, Mem. Amer. Math. Soc., 158 (2002). doi: 10.1090/memo/0753.  Google Scholar

[14]

J. Llibre, A survey on the limit cycles of the generalized polynomial Liénard differential equations, Mathematical models in engineering, biology and medicine, AIP Conf. Proc., 1124 (2009), 224-233.  Google Scholar

[1]

Kazuyuki Yagasaki. Existence of finite time blow-up solutions in a normal form of the subcritical Hopf bifurcation with time-delayed feedback for small initial functions. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021151

[2]

José M. Arrieta, Raúl Ferreira, Arturo de Pablo, Julio D. Rossi. Stability of the blow-up time and the blow-up set under perturbations. Discrete & Continuous Dynamical Systems, 2010, 26 (1) : 43-61. doi: 10.3934/dcds.2010.26.43

[3]

Zhijun Zhang. Boundary blow-up for elliptic problems involving exponential nonlinearities with nonlinear gradient terms and singular weights. Communications on Pure & Applied Analysis, 2007, 6 (2) : 521-529. doi: 10.3934/cpaa.2007.6.521

[4]

Hua Chen, Nian Liu. Asymptotic stability and blow-up of solutions for semi-linear edge-degenerate parabolic equations with singular potentials. Discrete & Continuous Dynamical Systems, 2016, 36 (2) : 661-682. doi: 10.3934/dcds.2016.36.661

[5]

Xiumei Deng, Jun Zhou. Global existence and blow-up of solutions to a semilinear heat equation with singular potential and logarithmic nonlinearity. Communications on Pure & Applied Analysis, 2020, 19 (2) : 923-939. doi: 10.3934/cpaa.2020042

[6]

Philippe Souplet, Juan-Luis Vázquez. Stabilization towards a singular steady state with gradient blow-up for a diffusion-convection problem. Discrete & Continuous Dynamical Systems, 2006, 14 (1) : 221-234. doi: 10.3934/dcds.2006.14.221

[7]

Haitao Yang, Yibin Chang. On the blow-up boundary solutions of the Monge -Ampére equation with singular weights. Communications on Pure & Applied Analysis, 2012, 11 (2) : 697-708. doi: 10.3934/cpaa.2012.11.697

[8]

C. Y. Chan. Recent advances in quenching and blow-up of solutions. Conference Publications, 2001, 2001 (Special) : 88-95. doi: 10.3934/proc.2001.2001.88

[9]

Jorge A. Esquivel-Avila. Blow-up in damped abstract nonlinear equations. Electronic Research Archive, 2020, 28 (1) : 347-367. doi: 10.3934/era.2020020

[10]

Marina Chugunova, Chiu-Yen Kao, Sarun Seepun. On the Benilov-Vynnycky blow-up problem. Discrete & Continuous Dynamical Systems - B, 2015, 20 (5) : 1443-1460. doi: 10.3934/dcdsb.2015.20.1443

[11]

Alberto Bressan, Massimo Fonte. On the blow-up for a discrete Boltzmann equation in the plane. Discrete & Continuous Dynamical Systems, 2005, 13 (1) : 1-12. doi: 10.3934/dcds.2005.13.1

[12]

Marek Fila, Hiroshi Matano. Connecting equilibria by blow-up solutions. Discrete & Continuous Dynamical Systems, 2000, 6 (1) : 155-164. doi: 10.3934/dcds.2000.6.155

[13]

Victor A. Galaktionov, Juan-Luis Vázquez. The problem Of blow-up in nonlinear parabolic equations. Discrete & Continuous Dynamical Systems, 2002, 8 (2) : 399-433. doi: 10.3934/dcds.2002.8.399

[14]

W. Edward Olmstead, Colleen M. Kirk, Catherine A. Roberts. Blow-up in a subdiffusive medium with advection. Discrete & Continuous Dynamical Systems, 2010, 28 (4) : 1655-1667. doi: 10.3934/dcds.2010.28.1655

[15]

Yukihiro Seki. A remark on blow-up at space infinity. Conference Publications, 2009, 2009 (Special) : 691-696. doi: 10.3934/proc.2009.2009.691

[16]

Petri Juutinen. Convexity of solutions to boundary blow-up problems. Communications on Pure & Applied Analysis, 2013, 12 (5) : 2267-2275. doi: 10.3934/cpaa.2013.12.2267

[17]

Guangyu Xu, Jun Zhou. Global existence and blow-up of solutions to a singular Non-Newton polytropic filtration equation with critical and supercritical initial energy. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1805-1820. doi: 10.3934/cpaa.2018086

[18]

Stefan Siegmund. Normal form of Duffing-van der Pol oscillator under nonautonomous parametric perturbations. Conference Publications, 2001, 2001 (Special) : 357-361. doi: 10.3934/proc.2001.2001.357

[19]

Camillo De Lellis, Emanuele Spadaro. Center manifold: A case study. Discrete & Continuous Dynamical Systems, 2011, 31 (4) : 1249-1272. doi: 10.3934/dcds.2011.31.1249

[20]

Mohamed-Ali Hamza, Hatem Zaag. Blow-up results for semilinear wave equations in the superconformal case. Discrete & Continuous Dynamical Systems - B, 2013, 18 (9) : 2315-2329. doi: 10.3934/dcdsb.2013.18.2315

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (45)
  • HTML views (0)
  • Cited by (7)

[Back to Top]